MAUDE Adverse Event Report: CAREFUSION, INC BD SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC BD SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number 405735
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that they multiple failed spinals with a specific lot of spinal kits - within those kits is bupivacaine; the suggestion is this medication is defective and ineffective.Verbatim: issue: anesthesia had multiple failed spinals with a specific lot of spinal kits - within those kits is bupivacaine; the suggestion is this medication is defective and ineffective.
 
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: d4.Medical device lot #: 0001515575.D4.Medical device expiration date:28feb2025.H4.Device manufacture date: 27apr2023.D4.Medical device lot #: 0001517225.D4.Medical device expiration date: 25jun2025.H4.Device manufacture date: 11may2023.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes d.9.Returned to manufacturer on: 03-oct-2023.H.6.Investigation summary: nine trays were received by our quality team for investigation.Upon visual inspection, it was observed that they are smiths medical anesthesia trays, not bd anesthesia trays; therefore, the reported failure mode was not confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot numbers 0001515575, 0001517225 were performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.The sterilization record was reviewed, no issues were identified.Retain samples were analyzed, per the drug retain visual examination procedure, and no issues were identified.Based on the available information we are not able to identify a root cause at this time.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD SPINAL ANESTHESIA TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17603969
Report Number1625685-2023-00080
Device Sequence Number6139586
Product Code CAZ
UDI-Device Identifier00382904057350
UDI-Public(01)00382904057350
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405735
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown